Hail, Cibola
- When
- May 15, 2:35 PM MST to 2:55 PM MST
- Where
- Cibola County, 2 mi SSE of Grants
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 35.123, -107.837
Isolated severe storm moved from north to south 2 miles SSE of Grants, right over the NW NM visitor center.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
Isolated severe storm moved from north to south 2 miles SSE of Grants, right over the NW NM visitor center.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at May 15, 1:54 PM MST, 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 254 PM MDT TUE MAY 15 2007 .DISCUSSION... 20Z SFC ANALYSIS SHOWS A STATIONARY BOUNDARY DRAPED FROM NORTH TO SOUTH ALONG THE AZ/NM BORDER SE ACROSS S NM INTO FAR WEST TX. EAST WINDS DOMINANT EAST OF THE FRONT WITH DEWPOINTS IN THE 40S AND 50S. LATEST WATER VAPOR LOOP SHOWS AN UPPER LEVEL WAVE PUSHING NE ACROSS NM WITH ANOTHER WAVE PUSHING ONSHORE SOCA. VISIBLE SATELLITE IMAGERY SHOWS TSTMS HAVE DEVELOPED OVER MUCH OF THE NORTHERN MTNS AND GILA REGION. STEERING FLOW WITH THESE STORMS HAS GENERALLY BEEN TO THE EAST. 12Z MODEL GUIDANCE IS IN DISAGREEMENT WITH THE EVOLUTION OF A POSSIBLE MESOSCALE CONVECTIVE SYSTEM DEVELOPING OVER THE GILA REGION AND LOWER RIO GRANDE VALLEY THIS EVENING. GIVEN CURRENT RADAR TRENDS CONFIDENCE IS INCREASING WITH THE 12Z GFS SOLUTION. 12Z NAM/NGM SOLUTIONS DISSIPATE CONVECTION AFTER SUNSET OVER MOST AREAS WHILE THE 12Z GFS...WITH SUPPORT FROM THE 00Z NOGAPS/GEM...SUSTAIN AN AREA OF MODEST VERTICAL MOTION AND LOW LEVEL MOISTURE CONVERGENCE ACROSS THE LOWER RIO GRANDE VALLEY... SACRAMENTO MTNS...AND THE SOUTHEAST LOWLANDS THROUGH WEDNESDAY MORNING. MODEL PRECIPITABLE WATER VALUES BETWEEN 0.75 INCHES AND 1.25 INCHES ACROSS THE SOUTHERN TIER OF NM INDICATE ANY STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL... ESPECIALLY THOSE THAT ANCHOR ALONG THE E SLOPES OF THE HIGHER TERRAIN TONIGHT. ANOTHER ROUND OF SHOWERS AND STORMS IS EXPECTED WEDNESDAY ACROSS THE WESTERN AND CENTRAL AREAS WITH AFTERNOON HEATING IN THE PRESENCE OF PLENTIFUL LOW LEVEL MOISTURE AND THE STATIONARY SURFACE BOUNDARY. SHOWERS AND STORMS WILL REDEVELOP AGAIN THURSDAY WITH MORE WIDESPREAD HEAVY RAINFALL POSSIBLE OVER THE E PLAINS AS THE UPPER WAVE CURRENTLY OVER SOCA EJECTS EAST ACROSS THE AREA. ACTIVE WEATHER CONTINUES THROUGH THE WEEKEND AS TERRAIN CIRCULATIONS RECYCLE LOW LEVEL MOISTURE UNDER DAYTIME HEATING. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 53 80 53 77 / 20 30 40 30 GALLUP.......................... 46 77 45 73 / 20 30 50 40 GRANTS.......................... 49 73 46 70 / 40 40 50 50 GLENWOOD........................ 52 83 51 80 / 30 20 50 40 CHAMA........................... 38 67 38 64 / 60 50 50 50 LOS ALAMOS...................... 42 68 43 65 / 60 50 40 50 RED RIVER....................... 34 58 35 56 / 60 60 40 50 TAOS............................ 43 70 42 66 / 50 40 40 40 SANTA FE........................ 45 67 46 65 / 50 50 40 50 SANTA FE AIRPORT................ 47 69 47 66 / 50 50 40 50 ESPANOLA........................ 49 73 49 70 / 50 40 40 40 ALBUQUERQUE HEIGHTS............. 55 72 53 70 / 50 40 50 50 ALBUQUERQUE VALLEY.............. 53 74 52 72 / 50 40 50 50 ALBUQUERQUE FOOTHILLS........... 51 71 51 69 / 50 50 50 50 ALBUQUERQUE WEST MESA........... 54 74 53 72 / 50 50 50 50 SOCORRO......................... 55 78 53 73 / 60 40 40 50 SANDIA PARK/CEDAR CREST......... 45 68 43 64 / 60 60 50 50 MORIARTY/ESTANCIA............... 47 70 46 65 / 50 50 40 60 CARRIZOZO....................... 52 70 49 68 / 60 50 50 50 RUIDOSO......................... 49 60 43 59 / 70 60 60 60 RATON........................... 45 68 43 64 / 40 20 30 40 LAS VEGAS....................... 42 64 41 59 / 50 40 40 60 ROY............................. 46 64 45 62 / 30 20 30 40 CLAYTON......................... 46 69 47 65 / 20 20 30 30 SANTA ROSA...................... 51 70 49 66 / 40 30 30 60 TUCUMCARI....................... 50 69 49 67 / 30 30 30 60 FORT SUMNER..................... 53 69 51 65 / 40 40 30 60 CLOVIS.......................... 52 66 46 64 / 30 40 30 50 PORTALES........................ 51 67 48 64 / 30 40 30 50 ROSWELL......................... 58 68 54 67 / 60 50 40 50 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && GUYER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 531 AM MDT TUE MAY 15 2007 NMZ001>021-026-161200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 531 AM MDT TUE MAY 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL IS POSSIBLE TONIGHT FOR LOCATIONS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN...GENERALLY SOUTH OF INTERSTATE 40. LOCALIZED AREAS OF FLASH FLOODING MAY OCCUR. IN ADDITION...A FEW STORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAVY RAINFALL IS POSSIBLE WEDNESDAY MORNING FOR LOCATIONS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN...GENERALLY SOUTH OF INTERSTATE 40. LOCALIZED AREAS OF FLASH FLOODING MAY OCCUR. IN ADDITION...A FEW STORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT THROUGH WEDNESDAY MORNING FOR LOCATIONS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN AND SOUTH OF INTERSTATE 40. 16
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 219 PM MDT TUE MAY 15 2007 NMZ008-152045- WEST CENTRAL MOUNTAINS- 219 PM MDT TUE MAY 15 2007 ...STRONG THUNDERSTORM MOVING OVER NORTHEAST CATRON AND NORTHWEST SOCORRO COUNTIES... AT 216 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 15 MILES NORTHEAST OF DATIL. THE STRONG THUNDERSTORM WAS DRIFTING EAST AROUND 5 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL NORTHWESTERN SOCORRO COUNTY AND RURAL NORTHEASTERN CATRON COUNTY...INCLUDING DOG SPRINGS CANYON. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. DPORTER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 301 PM MDT TUE MAY 15 2007 NMZ008-152130- WEST CENTRAL MOUNTAINS- 301 PM MDT TUE MAY 15 2007 ...STRONG THUNDERSTORM MOVING OVER CENTRAL CIBOLA COUNTY... AT 259 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 10 MILES SOUTH OF GRANTS. MOVEMENT WAS NORTHEAST AT 15 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE ACOMITA LAKE...CUBERO... MCCARTYS...NORTH ACOMITA VILLAGE...SAN FIDEL AND SAN RAFAEL. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. DPORTER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 327 PM MDT TUE MAY 15 2007 NMZ002-008-152200- NORTHWEST MOUNTAINS INCLUDING JEMEZ-WEST CENTRAL MOUNTAINS- 327 PM MDT TUE MAY 15 2007 ...STRONG THUNDERSTORM MOVING OVER EASTERN MCKINLEY COUNTY... AT 324 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 16 MILES SOUTHWEST OF TORREON NAVAJO MISSION. MOVEMENT WAS EAST TO SOUTHEAST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL WEST CENTRAL SANDOVAL COUNTY AND RURAL EAST CENTRAL MCKINLEY COUNTY. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. DPORTER
The Albuquerque radar (KABX), 92 km away, was scanning. The volume nearest the first event began at 21:34 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2007Every state in 2007This day in weather historyWarnings in New Mexico, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 21731.